Florida, 2004Damaging Wind in Florida, December 10, 2004
December 10, 2004 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 10, 2:30 AM EST, 1 hour earlier.
Area forecast discussion, Dec 10, 2:30 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EST FRI DEC 10 2004
.DISCUSSION...ONGOING CONVECTION MOVING QUICKLY TO THE NE...WITH
FOCUS OF OMEGA LIFT...THETA-E SURGE & INSTABILITY. SOME ISOLATED
STRONG TO SEVERE STORMS POSSIBLE. OVERNIGHT CONVECTION WILL WIND
DOWN TOWARD SUNRISE WITH ONLY ISOLATED SHOWERS & THUNDERSTORMS...& A
STRONG TO SEVERE ONE POSSIBLE. COLD FRONT PUSHING INTO WESTERN AL AT
THIS TIME WITH SIGNIFICANT COLD AIR ADVECTION. CURRENT STRONG UPPER
TROUGH OVER THE MS VALLEY TO OH VALLEY TO PUSH EAST TODAY & HELP
PUSH COLD FRONT INTO & THEN THROUGH THE CWA BY THIS EVENING. W-NW
FLOW WILL USHER IN MORE SEASONABLE TEMPERATURES TODAY.
&&
.SHORT TERM...TODAY THROUGH SUNDAY.
SURFACE RIDGE WILL SETTLE IN BEHIND THE COLD FRONT. SOME QUESTION
ABOUT HOW MUCH STRATA-CU WILL BE SEEN BEHIND SYSTEM. WRAP-AROUND
CLOUDS SEEN IN 11U-3.9U SATELLITE IMAGES...BUT WILL SEE SURFACE LOW
LIFT NE & DRY SLOT SHOULD SLIP OVER THE SE U.S. & CWA BY SATURDAY.
TODAY P-M CLOUDY...P-M SUNNY SATURDAY & SUNDAY. OF COURSE MUCH
COOLER TEMPS THAN LAST FEW DAYS. AVG TEMPS ARE LOW-MID 40S TO UPPER
60S. WILL SEE EVEN COOLER THAN THAT WITH MODEL GUIDANCE 50S FOR
SATURDAY... TO 60S SUNDAY. WHILE LOWS IN THE 30S INLAND...40S COAST.
.LONG TERM...MONDAY THROUGH THURSDAY.
SURFACE HIGH TO DOMINATE PERIOD WITH RE-ENFORCING COLD SHOT ON
MONDAY TO TUESDAY. THE COLDEST TEMPERATURES OF THE EARLY WINTER WILL
BE SEEN OVER THE AREA. THIS FRONT WILL BE DRY...WITH JUST MORE COLD
AIR ADVECTION. MORNING LOWS WILL DIP TO THE 30S & BELOW FREEZING
WEDNESDAY & THURSDAY MORNING OVER INLAND AREAS. ABOVE FREEZING BUT
IN 30S ALONG THE COAST. WIDESPREAD FREEZE WILL BE POSSIBLE WEDNESDAY
& THURSDAY MORNINGS.
&&
.MARINE...WINDS & SEAS ARE AT SCEC OVER THE COASTAL WATERS. AFTER
THE COLD FRONT PUSHES THROUGH...SCA CONDITIONS WILL PROBABLY BE
REACHED LATER TODAY OR TONIGHT...STARTING IN THE WEST THEN OVER THE
ENTIRE WATERS. SCA CONDITIONS ARE THEN EXPECTED INTO THE
WEEKEND...LOWER ON SATURDAY.
&&
.FIRE WEATHER...RH VALUES EXPECTED TO REMAIN ABOVE THRESHOLD TODAY &
THE FEW DAYS. WILL HAVE TO MONITOR CONDITIONS OVER THE WEEKEND...
THEN TUESDAY & MID-WEEK WITH REINFORCING SHOT OF DRY & COOLER AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 73 43 56 34/ 30 05 05 00
PFN 72 45 56 39/ 20 05 05 00
DHN 68 41 53 35/ 20 05 05 00
ABY 69 41 53 35/ 20 05 05 00
VLD 74 43 56 35/ 30 05 05 00
CTY 75 45 58 36/ 30 10 05 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY GMZ750-770.
&&
MCT
Hazardous weather outlook, Dec 9, 5:31 AM EST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 AM EST THU DEC 9 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-101100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
531 AM EST THU DEC 9 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
A DEVELOPING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY
WILL HEAD NORTHEASTWARD TODAY...BRINGING ITS TRAILING COLD FRONT
TOWARDS OUR REGION THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT
TODAY...AND SOME OF THESE STORMS WILL BE STRONG. ISOLATED SEVERE
THUNDERSTORMS ALSO CANNOT BE RULED OUT...ESPECIALLY OVER EXTREME
SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
.DAYS TWO THROUGH SEVEN...
THIS COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND FRIDAY
MORNING...WITH MUCH COOLER AND DRIER AIR TO FOLLOW FOR THE WEEKEND.
AFTER A SECONDARY DRY COLD FRONT MOVES THROUGH ON MONDAY OR
TUESDAY...THE STAGE WILL BE SET FOR THE POSSIBILITY OF THE FIRST
WIDESPREAD FREEZE OF THE SEASON ON WEDNESDAY OR THURSDAY MORNING.
.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.
.RIP CURRENTS...
...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES...
WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE
FREQUENT RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD
CONSIDER ENTERING THE WATER.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
17-GOULD
In the hours before
Special weather statement, Dec 9, 11:34 PM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 PM EST THU DEC 9 2004
ALZ069-GAZ121>131-142>148-155>161-100800-
BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CLAY GA-
COLQUITT GA-COOK GA-DECATUR GA-DOUGHERTY GA-EARLY GA-GRADY GA-
HOUSTON AL-IRWIN GA-LANIER GA-LEE GA-LOWNDES GA-MILLER GA-
MITCHELL GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA-
TURNER GA-WORTH GA-
INCLUDING THE CITIES OF...ADEL...ALBANY...ASHBURN...BAINBRIDGE...
BLAKELY...CAIRO...CAMILLA...COLQUITT...COTTONWOOD...CUTHBERT...
DAWSON...DONALSONVILLE...DOWNTOWN DOTHAN...FITZGERALD...
FORT GAINES...LAKELAND...LEESBURG...MORGAN...MOULTRIE...NASHVILLE...
NEWTON...OCILLA...PELHAM...PUTNEY...QUITMAN...SYLVESTER...
THOMASVILLE...TIFTON AND VALDOSTA
1134 PM EST THU DEC 9 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PARTS OF
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE
UNTIL 300 AM EST FRIDAY MORNING (200 AM CST FRIDAY MORNING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
IN ALABAMA...HOUSTON.
AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
WITH THE POTENTIAL FOR ISOLATED TORNADOES. RESIDENTS SHOULD MONITOR
THE WEATHER OVERNIGHT.
7-TREXLER
Special weather statement, Dec 10, 12:48 AM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1248 AM EST FRI DEC 10 2004
GAZ127-128-100630-
TURNER GA-WORTH GA-
INCLUDING THE CITIES OF...ASHBURN AND SYLVESTER
1248 AM EST FRI DEC 10 2004
AT 1246 AM EST(1146 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER THE NORTHERN PORTION OF WORTH
COUNTY...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL MOVE INTO THE
WESTERN PORTION OF TURNER COUNTY BY 100 AM EST.
THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS OF UP TO 40 MPH AND SMALL HAIL.
23-MCNATT
Special weather statement, Dec 10, 1:49 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
149 AM EST FRI DEC 10 2004
FLZ013-014-026-100735-
CALHOUN FL-GULF FL-LIBERTY FL-
INCLUDING THE CITIES OF...BLOUNTSTOWN AND PORT ST. JOE
149 AM EST FRI DEC 10 2004
AT 148 AM EST(1248 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN GULF COUNTY NEAR
THE TOWN OF OVERSTREET...MOVING NORTHEAST AT 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS UP TO 40 MPH...HEAVY RAIN AND SMALL HAIL.
23-MCNATT
Special weather statement, Dec 10, 2:50 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 AM EST FRI DEC 10 2004
GAZ127>131-145>148-156>161-101400-
BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-DECATUR GA-
GRADY GA-IRWIN GA-LANIER GA-LOWNDES GA-MITCHELL GA-THOMAS GA-TIFT GA-
TURNER GA-WORTH GA-
INCLUDING THE CITIES OF...ADEL...ASHBURN...BAINBRIDGE...CAIRO...
CAMILLA...FITZGERALD...LAKELAND...MOULTRIE...NASHVILLE...OCILLA...
PELHAM...QUITMAN...SYLVESTER...THOMASVILLE...TIFTON AND VALDOSTA
250 AM EST FRI DEC 10 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PARTS OF
SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 900 AM EST
FRIDAY MORNING.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...DECATUR...MITCHELL...GRADY...LEE...WORTH
COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
WITH THE POTENTIAL FOR ISOLATED TORNADOES. RESIDENTS SHOULD MONITOR
THE WEATHER OVERNIGHT.
7-TREXLER
Special weather statement, Dec 10, 3:03 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 AM EST FRI DEC 10 2004
FLZ017-027-100900-
LEON FL-WAKULLA FL-
INCLUDING THE CITIES OF...CRAWFORDVILLE...ST. MARKS AND TALLAHASSEE
303 AM EST FRI DEC 10 2004
AT 301 AM EST(201 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER WAKULLA COUNTY...MOVING
NORTHEAST AT 45 MPH. THIS STORM WILL MOVE INTO THE TALLAHASSEE AREA
BY 320 AM EST.
THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS UP TO 50 MPH AND SMALL HAIL.
23-MCNATT
Thunderstorm Wind, Wakulla
- When
- December 10, 3:30 AM EST
- Where
- Wakulla County, Crawfordville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.167, -84.367
A few trees and power lines were down. Reported by the Wakulla County Sheriff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, December 10 to 11, 20044 deaths · 4 events
- Tornadoes and Hail in South Carolina, December 10, 20042 injured · F3 · 10 events
- Tropical Storm in Guam, December 10 to 11, 2004$1.0 million · 1 event
- Flooding in Washington, December 10 to 12, 2004$500,000 · 9 events
- Damaging Winds in Georgia, December 10, 20041 injured · $276,000 · 65 kt wind · 7 events
- Heavy Rain in North Carolina, December 10, 2004$350,000 · 1 event
- Hail and Damaging Winds in Georgia, December 10, 2004$18,000 · 1 in hail · 25 events
- High Wind in Montana, December 10 to 11, 200461 kt wind · 13 events
- Hail in Tennessee, December 10, 20041.75 in hail · 10 events
- Dense Fog in Arizona, December 10 to 15, 20045 events
- Flash Flooding and Hail in North Carolina, December 10, 20040.75 in hail · 4 events
- Storm Surge in New Jersey, December 10 to 11, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430857.